I discussed BC with my doctor after not having used anything for the last 10 years and we decided the nuvaring was a good idea. I began using the Nuvaring on the first day of my period and that was on 5/27. It is now 6/11 and my period has NOT STOPPED. has anyone had this side effect? The only answer I have received from 3 KP Dr.'s is ''oh, just let it go a few months and let your body get used to it''. Yikes!! they were all male OB's by the way. I don't know if they can imagine how frustrating and annoying this is :-) Anyway, I can't find anyone with this similar experience and it is not listed as a side effect with the drug company. FRUSTRATED
Hi Frustrated, I'm a women's health NP and also worked on the clinical trial to help the ring get approved and also used it myself for two years pre-kids, so I have a LOT of experience with its side effects. I don't want to dismiss your concern; however, it is really common and normal to have some spotting and bleeding during the first cycle or two when starting any hormonal birth control method. It can be more common with the ring because the estrogen dose is very low and it takes a little while for the lining of the uterus to stop shedding. It's really a wonderful method, so I hope your bleeding stops and you get to enjoy it :) Debbie
I had a similar experience with Nuvaring and my OB care-- all women-- said that the strange bleeding and unusual periods weren't listed as side effects. But, of course, every woman is different. Unfortunately, after using Nuvaring for 6 months, having awful cramps and lengthy periods (when I had nice 3 day ones before!) I stopped using Nuvaring & started using condoms to sort of reset my body and see if I was having a particular reaction to it. My periods never went back to the way they were before. It's worth mentioning that I had been on the pill for several years, so my body wasn't making a big jump between the proportions of hormones I used and the Nuvaring-- that was something I really tried to make a smooth transition with. But for some reason, Nuvaring reacted negatively with my body. BTW--WORSE side effects for me were repeated UTI-s leading to a very severe kidney infection despite taking cranberry caplets, drinking lots of water, peeing after sex and the fact that my husband could feel it (and it was uncomfortable for him) during sex. My advice, dump the Nuvaring, avoid the hormones all together and get an IUD. --No To Nuva
Yes!! The same thing happened to me. I had been having all sorts of problems with spotting, breakthrough bleeding BEFORE Nuvaring. My period was coming what seemed like every 2+ weeks. I wasn't on any birth control. So I went on Nuvaring hoping it would finally even things out. I ended up bleeding for about 10 days and thought I'd never have another normal period. My ob gyn (all female office, very progressive) said the same thing - 'don't worry. just wait' Well I did and its been fine since. My periods are now about 3-4 days from the previous 10 days+ and its been easy. By the way, it only took one cycle for me to adjust. It got better for me and I hope it does for you too. AOk now
I didn't use a Nuvaring, but pills after my child was born. I started with mini pills (progesterine only) b/c I was nursing and I didn't stop bleeding for 5 or 6 months. My Gyn. seemed unsurprised by this. She (It was a female MD) said it was because the pills weren't ''strong enough'' to supress my period. A similar thing could be happening to you. I also ended up changing prescriptions 3-4 times to see if one would work (the MD said different brands have different formulas/doses) because I also had terrible terrible anxiety, hot flashes, night sweats and insomnia from the hormones. I tell you this because my Gyn. said that those weren't typical side effects and that I was suffering from post-partum depression. I ended up switching doctors and my new doctor was shocked that the old doctor 1. didn't realize those were common side effects and 2. let it continue for so long. I stopped taking the pills and the symptoms went away in less than 48 hours. I learned to not let any doctor tell you that something is OK when you feel in your body it's not. In the end I decided hormonal BC wasn't right for me and after consulting BPN archives I got a copper IUD and it is great for me. Doctors are not perfect, you may have to shop around to find one you like and that can help you find a form of BC that is right for you. chris
I've been using the Nuvaring for almost a year, as have many friends, and I've never heard of side effects like that. I think birth control can have a lot more personal reactions than other medications. It may seem normal to the doctors, but you know your body best. If this period is not something you've experienced before starting the Nuvaring, it's probably not the right ''fit.''
[Sorry, I couldn't resist the bad pun] Jessica
I used Nuvaring for a year, and while I found it extremely hassle-free, it's the only birth control I've ever used (in over ten years on a couple of different pills) that caused me to develop melasma (dark pigmentation on my face). I went off it a year ago, and it's finally fading. I'm now using an IUD (Mirena), which is going well. Teresa
Anyone using Nuva Ring? Wondering about effectiveness, comfort, ease of use. Also any side effects you know of that are not being publicized. Hubby unwilling to have vasectomy. I'm unwilling to undergo tubal ligation. Neither of us wants more than the two kids we have. Condom, pill, cap and diaphragm are a nuisance. Patch is spotty. I won't consider IUD or shots. Not my cup of tea. But I am open to other suggestions for semi-permanent or monthly birth control options. Thanks. Only game for the kids I have, but I like sex too, what's a girl to do?
The Nuva-ring is great. Easier to put in than a diaphragm, can't feel it, no spotting, effective as the Pill they say. I've been using it for 2 years- prior to this I didn't like any methods of birth control- it's so carefree now, I have to remind myself to remove it every month. I am mid-40's and as well, my periods were very heavy due to pre-menopause and I broke through if I was late on my pill even a half day- Nuva-ring cured that too, very light periods. Try it, you'll like it. Still ''active''
The ring was the best method I've ever used. I used it for over a year. I'd use it again, except my husband is getting snipped as soon as I give birth in April! It was convenient, easy, effective. My partner was occasionally aware of it but not enough for it to be bothersome (you can take it out for up to 3 hours if it bothers you during intercourse, though). The only side effects were positive ones--very light periods and more vaginal lubrication. It's also pretty risk-free--if you don't like it, just take it out.